Alert archive / Illinois / Tornado Warnings in 2024

Tornado Warning 4, NWS Quad Cities, IA

February 27, 2024Bureau County, Henry County, Illinois

NWS Quad Cities, IA issued this tornado warning at Feb 27, 2024, 6:02 PM CST for Bureau County, Henry County, Illinois. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 27, 2024, 6:02 PM CST (00:02 UTC)
Expired
Feb 27, 2024, 6:39 PM CST
In force
37 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Bureau County, IL, Henry County, IL

The radar

The Quad Cities radar (KDVN), 74 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 6:05 PM CSTHAIL 1.75Atkinson, ILDelayed report via social media with pictures.
Feb 27, 6:09 PM CSTTSTM WND DMG2 Nw Annawan, ILSemi truck rollover on Interstate 80 at mile marker 31.5. Possible tornado damage.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 27, 3:53 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2024-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2024-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2265 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WFUS53 KDVN 280002
TORDVN
ILC011-073-280100-
/O.NEW.KDVN.TO.W.0004.240228T0002Z-240228T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
602 PM CST Tue Feb 27 2024

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  East central Henry County in northwestern Illinois...
  Northwestern Bureau County in north central Illinois...

* Until 700 PM CST.

* At 602 PM CST, a confirmed tornado was located over Annawan, or 10
  miles north of Kewanee, moving east at 30 mph.

  HAZARD...Damaging tornado.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* The tornado will be near...
  Sheffield, Annawan, and Mineral around 605 PM CST.
  Manlius and New Bedford around 615 PM CST.

Other locations in the path of this tornadic thunderstorm include
Wyanet, Princeton, Kasbeer, Bureau  County Fairgrounds and Dover.

This includes Interstate 80 in Illinois between mile markers 27 and
59.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

This storm has a history of producing tornadoes.  For your safety,
seek shelter now!

&&

LAT...LON 4138 9002 4147 9002 4154 8947 4146 8939
      4133 8942
TIME...MOT...LOC 0002Z 261DEG 26KT 4140 8994 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
6 follow-up statements
838 
WWUS53 KDVN 280012
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
612 PM CST Tue Feb 27 2024

ILC011-073-280100-
/O.CON.KDVN.TO.W.0004.000000T0000Z-240228T0100Z/
Henry IL-Bureau IL-
612 PM CST Tue Feb 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR EAST
CENTRAL HENRY AND NORTHWESTERN BUREAU COUNTIES...

At 612 PM CST, a confirmed tornado was located over Annawan, or 12
miles north of Kewanee, moving east at 25 mph.

HAZARD...Damaging tornado and golf ball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Mineral around 615 PM CST.
  Manlius and New Bedford around 620 PM CST.

Other locations in the path of this tornadic thunderstorm include
Wyanet, Princeton, Kasbeer, Dover and Bureau  County Fairgrounds.

This includes Interstate 80 in Illinois between mile markers 27 and
59.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

This storm has a history of producing tornadoes.  Seek shelter now!

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4138 9002 4147 9002 4154 8947 4146 8939
      4136 8942
TIME...MOT...LOC 0012Z 257DEG 20KT 4142 8988 

TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN

$$

Gibbs
456 
WWUS53 KDVN 280015
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
615 PM CST Tue Feb 27 2024

ILC011-073-280100-
/O.CON.KDVN.TO.W.0004.000000T0000Z-240228T0100Z/
Henry IL-Bureau IL-
615 PM CST Tue Feb 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR EAST
CENTRAL HENRY AND NORTHWESTERN BUREAU COUNTIES...

At 614 PM CST, a severe thunderstorm capable of producing a tornado
was located over Annawan, or 13 miles north of Kewanee, moving east
at 25 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Manlius and Mineral around 620 PM CST.

Other locations in the path of this tornadic thunderstorm include
Princeton, Kasbeer and Bureau  County Fairgrounds.

This includes Interstate 80 in Illinois between mile markers 33 and
59.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This storm has a history of producing tornadoes.  Seek shelter now!

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4139 8991 4148 8991 4154 8947 4146 8939
      4136 8942
TIME...MOT...LOC 0014Z 257DEG 20KT 4143 8987 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Gibbs
819 
WWUS53 KDVN 280021
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
621 PM CST Tue Feb 27 2024

ILC073-280031-
/O.CAN.KDVN.TO.W.0004.000000T0000Z-240228T0100Z/
Henry IL-
621 PM CST Tue Feb 27 2024

...THE TORNADO WARNING FOR EAST CENTRAL HENRY COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for north central
Illinois.

LAT...LON 4140 8985 4148 8985 4154 8947 4146 8939
      4136 8942
TIME...MOT...LOC 0021Z 264DEG 30KT 4143 8976 

$$

ILC011-280100-
/O.CON.KDVN.TO.W.0004.000000T0000Z-240228T0100Z/
Bureau IL-
621 PM CST Tue Feb 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
NORTHWESTERN BUREAU COUNTY...

At 621 PM CST, a severe thunderstorm capable of producing a tornado
was located near Manlius, or 15 miles west of Princeton, moving east
at 35 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Manlius around 625 PM CST.
  Princeton around 630 PM CST.
  Kasbeer and Bureau  County Fairgrounds around 635 PM CST.

Other locations in the path of this tornadic thunderstorm include
Dover.

This includes Interstate 80 in Illinois between mile markers 44 and
59.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This storm has a history of producing tornadoes.  Seek shelter now!

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4140 8985 4148 8985 4154 8947 4146 8939
      4136 8942
TIME...MOT...LOC 0021Z 264DEG 30KT 4143 8976 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

Gibbs
083 
WWUS53 KDVN 280025
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
625 PM CST Tue Feb 27 2024

ILC011-280100-
/O.CON.KDVN.TO.W.0004.000000T0000Z-240228T0100Z/
Bureau IL-
625 PM CST Tue Feb 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
NORTHWESTERN BUREAU COUNTY...

At 625 PM CST, a severe thunderstorm capable of producing a tornado
was located over Manlius, or 13 miles west of Princeton, moving east
at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Manlius around 630 PM CST.
  Princeton and Kasbeer around 635 PM CST.
  Bureau  County Fairgrounds around 640 PM CST.

Other locations in the path of this tornadic thunderstorm include
Dover.

This includes Interstate 80 in Illinois between mile markers 46 and
59.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This storm has a history of producing tornadoes.  Seek shelter now!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4140 8980 4149 8980 4154 8947 4146 8939
      4136 8942
TIME...MOT...LOC 0025Z 261DEG 26KT 4144 8971 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Gibbs
118 
WWUS53 KDVN 280031
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
631 PM CST Tue Feb 27 2024

ILC011-280100-
/O.CON.KDVN.TO.W.0004.000000T0000Z-240228T0100Z/
Bureau IL-
631 PM CST Tue Feb 27 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
NORTHWESTERN BUREAU COUNTY...

At 631 PM CST, a severe thunderstorm capable of producing a tornado
was located over Manlius, or 10 miles northwest of Princeton, moving
east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Princeton and Kasbeer around 635 PM CST.
  Dover around 645 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This storm has a history of producing tornadoes.  Seek shelter now!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4141 8975 4150 8975 4154 8947 4146 8939
      4140 8941
TIME...MOT...LOC 0031Z 261DEG 26KT 4144 8966 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Gibbs
400 
WWUS53 KDVN 280039
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
639 PM CST Tue Feb 27 2024

ILC011-280048-
/O.CAN.KDVN.TO.W.0004.000000T0000Z-240228T0100Z/
Bureau IL-
639 PM CST Tue Feb 27 2024

...THE TORNADO WARNING FOR NORTHWESTERN BUREAU COUNTY IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However small hail and
gusty winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM CST for north central
Illinois.

LAT...LON 4141 8975 4150 8975 4154 8947 4146 8939
      4140 8941
TIME...MOT...LOC 0038Z 261DEG 26KT 4145 8959 

$$

McClure

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Feb 27, 5:21 PM CST, 41 minutes earlier. Its key messages:

  • Scattered thunderstorms 4 to 8 PM, primarily east of the Mississippi River, with a likelihood of a supercell mode in some of the storms over northern Illinois and a severe weather threat (although conditional tornado threat on depth of moisture and low-level instability)
  • Strong winds gusting over 40 mph this evening and tonight. The wind advisory has been expanded to include the rest of the DVN CWA until 6am Wednesday.
  • Temperatures to plummet tonight into the teens behind the cold front. Locations will see temperatures drop more than 10 degrees in 1 hour after frontal passage. Wind chills to drop into the single digits above and below zero.
  • Light snow showers after midnight, with amounts under an inch mainly on grassy and elevated surfaces. Some brief reductions in visibility and slick spots may occur.
  • Much colder Wednesday and 1st day below normal in over a week.
Area forecast discussion, Feb 27, 5:21 PM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
521 PM CST Tue Feb 27 2024

.KEY MESSAGES...

- Scattered thunderstorms 4 to 8 PM, primarily east of the
  Mississippi River, with a likelihood of a supercell mode in
  some of the storms over northern Illinois and a severe weather
  threat (although conditional tornado threat on depth of
  moisture and low-level instability)

- Strong winds gusting over 40 mph this evening and tonight. The
  wind advisory has been expanded to include the rest of the DVN
  CWA until 6am Wednesday.

- Temperatures to plummet tonight into the teens behind the cold
  front. Locations will see temperatures drop more than 10
  degrees in 1 hour after frontal passage. Wind chills to drop
  into the single digits above and below zero.

- Light snow showers after midnight, with amounts under an inch mainly
  on grassy and elevated surfaces. Some brief reductions in
  visibility and slick spots may occur.

- Much colder Wednesday and 1st day below normal in over a week.

&&

.MESOSCALE...
Issued at 149 PM CST Tue Feb 27 2024

The record warmth for the month of February is still on track to
at least provide a window of severe weather potential along and
east of the Mississippi River in our CWA, and in particular
along/north of I-80, late today/early this evening.

The latest 130 PM analysis depicts a 990 mb surface low
near Ottumwa, which has dragged higher surface moisture
northward (24-hour dew point change of 20+ degrees in parts of
west central Illinois!). The western edge of the 55 dew points
is from west of Springfield, IL to Galesburg, IL. As the low
approaches the Quad Cities by 4 PM, it will wrap this moisture
north-northwest. As the low also brings a surface wind
convergence and a pseudo-dry line northeast, and upper level
wind divergence increases (already noted by increasing cirrus
and even accas over eastern Iowa), that surface feature will
likely serve as the initiation area for scattered thunderstorms
near and east to northeast of the Quad Cities during the 4-6 PM
window. Convection-allowing models (CAMs) support this trend.

A failure mode to any storms would be there is not enough
boundary layer moisture (i.e. its only skin layer deep), which
is more of an issue near the Mississippi River in our CWA. Also
that area might see the cold front pass prior to initiation
opportunity. East of there, especially toward Sterling and
Princeton, IL, confidence is higher we would have enough for at
least scattered storms (20-40 percent coverage). The cumulus
clouds on satellite which are as far west as south of Peoria
right now might best show where the line of longitude will be
for storm initiation.

In terms of severe threat, conceptually to the immediate east-
northeast of a low center and on a dryline-like feature arcing
northeastward, supercellular structures would be supported.
Shear magnitude is more than sufficient (deep layer of 45+ kt),
and how persistent of a threat may depend on orientation of the
boundary as it lifts northward and, again, moisture depth. The
helicity values are presently low such as on our VWP, but as the
low-level jet increases ahead of the low late this afternoon,
values are expected to increase to 150-200 m2/s2. The forecast
motion of right-moving supercells today (due east at 30 mph)
would be favorable for some tornado threat in any mature cells
that can develop toward and into north central Illinois. The
most likely severe threat with any mature storms looks to be
hail, given steep 2-6 km lapse rates of 8 C/km aiding updrafts
accelerations and freezing levels below 10 kft. Some significant
severe hail (golf ball size or larger) is possible in this
regime.

So again, confidence in at least some thunderstorms in Illinois
as well as a supercell mode with a hail threat has trended
higher, especially our far eastern CWA. Lower confidence
remains in coverage and whether or not boundary layer moisture,
especially along the western periphery of the cumulus coming
north-northwest in central Illinois, is enough for a localized
tornado threat mainly from near I-80 to a little north of I-88.
For those along and east of the Mississippi River, especially
with outdoor or travel plans, stay aware of the forecast late
today and early this evening.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 224 PM CST Tue Feb 27 2024

Tonight...surface low to be near GBG at 00z Wednesday with the cold
front through most of the CWA. This low will deepen to at least
986mb as it moves into western MI by 06z. A strong pressure gradient
combined with the mix down potential will result in sustained winds
over 25 mph and gusts over 45 mph at times. For this reason, have
expanded the wind advisory to all counties until 12z Wednesday. In
addition, strong CAA will push temps below freezing and bring a
chance of snow showers. Seems Mother Nature wants us to experience
all four seasons in 24 hours!  The largest diurnal range for MLI in
its climate record is 62 degrees in a calendar day on 11/11/1911
from its high of 76 degrees to the low of 14 degrees. We may get
close to this before Midnight. Regarding snow chances, strong
forcing aloft aided by a 160+kt jet will bring a brief 1-2 hr
reduction in visibility during any snow showers. Warm ground and
pavement temps should limit any accumulation to grass and elevated
surfaces. That said, there is a strong fgen signal that will need to
be watched that could bring a localized inch somewhere in the CWA.
Confidence in this is very low but will pass this concern on to the
evening shift. Quite the shock to the system will be seen Wednesday
AM. Wind chills will drop into the single digits above and below
zero.

Wednesday...much colder temperatures and clouds clearing will be
seen during the day. Cold temps aloft (-11 to -13C at 850mb) will
keep highs from reaching freezing for most locations. This will be
the first time we have been this cold since Feb 17th.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 224 PM CST Tue Feb 27 2024

Wednesday night-Saturday night...quiet and dry weather and a return
to above normal temperatures will be seen to end the very warm
February and going into the beginning of March. Mostly sunny skies
and temperatures reaching the mid to upper 60s is expected.

Sunday into Early Next Week...Another strong low will track into the
northern Plains putting us in the warm sector. Widespread
temperatures in the 70s and strong southerly winds will bring a fire
weather risk to the region. Something that we will continue to
monitor in later forecasts.  A cold front will bring the next chance
of showers and thunderstorms Sunday night into Monday.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 513 PM CST Tue Feb 27 2024

An active 24 hours is forecast for all terminals in eastern
Iowa/northwest Illinois. A strong cold front will pass through
the region this evening, bringing a mix of weather conditions.
Initially, showers and storms are expected around the KMLI/KDBQ
vicinities, which will bring brief drops in visibilities to
MVFR/IFR. As the front passes this threat will diminish, with
attention turning to strengthening northwest winds. Light winds
from the south will veer northwest as the front passes, and
will strengthen with gusts around 30-40 kts at times through
the night. By midnight, a weak disturbance following the front
will bring an area of light snow to all terminals, which is
denoted by TEMPO groups beginning around 28.05z. MVFR/IFR
conditions will accompany the snow.

VFR conditions will return area-wide as skies clear by
28.12z, with gusty winds persisting through the remainder of the
period.

&&

.CLIMATE...
Issued at 149 PM CST Tue Feb 27 2024

Daily Record Highs for today, February 27th...

Burlington, IA.....72 in 1976....BROKEN
Cedar Rapids, IA...64 in 2018 and previous years...BROKEN
Dubuque, IA........62 in 1896....BROKEN
Moline, IL.........71 in 1976....BROKEN

Daily Record Warm Lows for today, February 27th...

Dubuque, IA........41 in 1896
Moline, IL.........41 in 1895 and previous years

All-Time Record February Daily Highs...
Burlington, IA.....76 on 2/24/1930*
Cedar Rapids, IA...76 on 2/26/2024*
Dubuque, IA........72 on 2/26/2024*
Moline, IL.........76 on 2/26/2024*...BROKEN (again!)

* = also denotes All-Time Record Meteorological Winter Daily Highs.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Wind Advisory until 6 AM CST Wednesday for IAZ040>042-051>054-
     063>068-076>078-087>089-098-099.
IL...Wind Advisory until 6 AM CST Wednesday for ILZ015-024.
     Wind Advisory from 9 PM this evening to 6 AM CST Wednesday for
     ILZ001-002-007-009-016>018-025-026-034-035.
MO...Wind Advisory until 6 AM CST Wednesday for MOZ009-010.

&&

MESOSCALE...Friedlein
SHORT TERM...
LONG TERM...Gross
AVIATION...Speck
CLIMATE...Gross
Hazardous weather outlook, Feb 27, 12:45 PM CST, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1245 PM CST Tue Feb 27 2024

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-280915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1245 PM CST Tue Feb 27 2024

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered severe thunderstorms are expected to form between 4 and 6
PM along and east the Mississippi River as a strong cold front
approaches the area. These storms are expected to mature as they
head into Illinois leading to the threat of large hail, damaging
winds and tornadoes. The best chance for a tornado looks to exist
between I80 and I88 in Illinois late this afternoon and into the
evening.

As winds increase behind the cold front this afternoon, very high
fire danger is expected.  Burning is discouraged.

Tonight, winds behind the cold front will blow at 20 to 30 mph, with
gusts to 45 mph. Wind chills will fall below zero by morning with
temperatures dropping 55 to 65 degrees in a 15 hour window. Prepare
for typical late January weather!

Moderate snowfall is possible tonight with accumulations up to half
an inch.  This snowfall could lead to slick roads for the morning
commute.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Windy weather will continue through Thursday with gusts to 40 mph
possible and a continued risk for fires spreading out of control.

.SPOTTER INFORMATION STATEMENT...

Storm spotters may be needed today, after 4 PM.

GENERAL STORM MOTION OF THE DAY: ENE at 30-40 mph

In the hours before

Local storm report, Feb 27, 5:40 PM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
540 PM CST Tue Feb 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     Hail             Ohio                    41.56N 89.46W
02/27/2024  M0.70 inch       Bureau             IL   Public

            Via social media.

&&
Local storm report, Feb 27, 5:42 PM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
542 PM CST Tue Feb 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     Hail             Geneseo                 41.45N 90.15W
02/27/2024  M0.25 inch       Henry              IL   Trained Spotter

            Occurring right now.

&&
Local storm report, Feb 27, 5:43 PM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
543 PM CST Tue Feb 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     Hail             2 N New Windsor         41.24N 90.44W
02/27/2024  M0.70 inch       Henry              IL   Trained Spotter

            Occurring right now.

&&
Local storm report, Feb 27, 5:50 PM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
550 PM CST Tue Feb 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     Hail             Geneseo                 41.45N 90.15W
02/27/2024  E1.25 inch       Henry              IL   Amateur Radio

            Ham radio relay from a spotter.

&&
Local storm report, Feb 27, 5:51 PM CST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
551 PM CST Tue Feb 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     Hail             1 SSE Geneseo           41.44N 90.15W
02/27/2024  E1.25 inch       Henry              IL   Trained Spotter

&&
Local storm report, Feb 27, 5:58 PM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
558 PM CST Tue Feb 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     Tornado          3 SW Atkinson           41.39N 90.05W
02/27/2024                   Henry              IL   Storm Chaser

&&

GROSS

Nearby

Tornado Warnings in Illinois, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.